Ask an expert
Question

16 Nov 2004

am i going mad ?
hi doc,

i'm gonna copy the mail i sent to my gp - something isn't right with me - what do you think - am i seeking attention, could it be the meds or is it far worse than that ?

thanks - here it goes :

I'm not sure whom to talk to and explain my problem, but I think strongely about seeing a psycho or re-think using my meds that I'm taking as something is causing me to act real strange.
It's like I'm becoming another person and just the a little thing would tick me off - afterwards I feel so bad - I do not act strange, only aggressive and looking to pick a fight with my husband and being real nasty to my little girl.
It's very hard for me to tell you this, but last night I realised that I really do need help !
What do you suggest - must I take this up with my Neurologist who prescribed the Trepiline ( 75mg / day ) or should we make an appointment ?Also, I recently started taking one 40mg Purbloka tablet for my heart rate problem.
My husband is supporting me in full to seek help as he also agrees that I'm just not me ...

i know i'm not giving much detail, but it's usually a stubborn argumentative mood that i'm in, last for up to an hr, but the slightest thing ticks me off and then, afterwards i feel so sorry about everything i said and i want to just cry ... but it's really getting out of hand - i'm losing all grip when i'm like this, it's like 2 different people. noticable is that i stop just a sudden - i might feed the cat, or smoke a cigarette and after that, i'm back to myself again - STRANGE ... but i'm afraid of what my attitude might do to my family !

thanks - i hope you might be able to point me in a direction or 2 !
Answer 474 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Well, fairy78, for a start, you make rather too much sense to be someone going mad. A number of factors, in personal stress, a side-effect of a range of meds, and even physical illnesses, may make us more aggressive and irritable. Purploka is Porpranolol, and can have some CNS ( nervouis system ) side-effects. Perhaps call and ask your neurologist if he considers this a possible side-effect of his medications, and would like to see you to assess this, or would he recommend you to see a psychiatrist for a re-assessment. Or go directly to a psychiatrist for further advice, based on a full assessment of your condition.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.